Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 80, NWS Wichita, KS

May 4, 20125 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 4, 2012, 1:41 AM CDT for 5 counties in Kansas. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2012, 1:41 AM CDT (06:41 UTC)
Expired
May 4, 2012, 2:30 AM CDT
In force
49 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Harper County, KS, Kingman County, KS, Reno County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 20 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 2:04 AM CDTTSTM WND GST 70Mount Hope, KSALSO PEA SIZE HAIL. VIA FACEBOOK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 6.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2012-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3670 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2012-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3670 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1544 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
1.1
Supercell composite
20.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

672 
WUUS53 KICT 040641
SVRICT
KSC077-095-155-173-191-040730-
/O.NEW.KICT.SV.W.0080.120504T0641Z-120504T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
141 AM CDT FRI MAY 4 2012

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
  EASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
  WESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 230 AM CDT

* AT 136 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM 6 MILES WEST OF HAVEN TO 7 MILES WEST OF CHENEY
  TO 9 MILES NORTH OF HARPER...AND MOVING EAST AT 30 MPH.

  HAZARD...70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...TREE BRANCHES UP TO THREE INCHES IN DIAMETER BROKEN.
           POSSIBLE MINOR DAMAGE TO SHINGLE ROOFS AND METAL
           OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  CHENEY...NORWICH...MOUNT HOPE...ANDALE...GODDARD...VIOLA...
  COLWICH...CONWAY SPRINGS...MAIZE...WEST WICHITA...CLEARWATER...
  WICHITA MID CONTINENT AIRPORT...VALLEY CENTER...MT VERNON...CHENEY
  LAKE...RUNNYMEDE...GARDEN PLAIN...LAKE AFTON...BENTLEY AND MILAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING 
DAMAGING 70 MPH WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE 
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3790 9733 3754 9739 3724 9758 3734 9815
      3764 9795 3790 9792
TIME...MOT...LOC 0641Z 281DEG 26KT 3788 9784 3763 9787
          3741 9801

HAIL...<.75IN
WIND...70 MPH

$$

ES
3 follow-up statements
833 
WWUS53 KICT 040701
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
201 AM CDT FRI MAY 4 2012

KSC077-095-155-173-191-040730-
/O.CON.KICT.SV.W.0080.000000T0000Z-120504T0730Z/
SUMNER KS-SEDGWICK KS-RENO KS-KINGMAN KS-HARPER KS-
201 AM CDT FRI MAY 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HARPER...EASTERN KINGMAN...SOUTHEASTERN RENO...WESTERN SEDGWICK AND
NORTHWESTERN SUMNER COUNTIES UNTIL 230 AM CDT...

AT 155 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM MOUNT HOPE TO CHENEY TO 5 MILES SOUTHWEST OF
NORWICH...AND MOVING EAST AT 30 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...TREE BRANCHES UP TO THREE INCHES IN DIAMETER BROKEN.
         POSSIBLE MINOR DAMAGE TO SHINGLE ROOFS AND METAL
         OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
MOUNT HOPE...ANDALE...GODDARD...VIOLA...COLWICH...CONWAY SPRINGS...
MAIZE...WEST WICHITA...CLEARWATER...WICHITA MID CONTINENT AIRPORT...
VALLEY CENTER...GARDEN PLAIN...LAKE AFTON...BENTLEY AND MILAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3763 9783 3790 9779 3790 9733 3754 9739
      3724 9758 3733 9807
TIME...MOT...LOC 0700Z 281DEG 26KT 3785 9767 3760 9770
          3738 9784

HAIL...<.75IN
WIND...70 MPH

$$

LAUGEMAN
154 
WWUS53 KICT 040712
SVSICT

WSEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
212 AM CDT FRI MAY 4 2012

KSC077-191-040722-
/O.CAN.KICT.SV.W.0080.000000T0000Z-120504T0730Z/
SUMNER KS-HARPER KS-
212 AM CDT FRI MAY 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARPER AND
NORTHWESTERN SUMNER COUNTIES IS CANCELLED...

THE GUST FRONT WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE 
WARNED AREA.

LAT...LON 3765 9782 3790 9779 3790 9733 3755 9738
      3748 9744 3747 9795
TIME...MOT...LOC 0712Z 281DEG 26KT 3783 9756 3758 9759
          3736 9773

$$

KSC095-155-173-040730-
/O.CON.KICT.SV.W.0080.000000T0000Z-120504T0730Z/
SEDGWICK KS-RENO KS-KINGMAN KS-
212 AM CDT FRI MAY 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
KINGMAN...SOUTHEASTERN RENO AND WESTERN SEDGWICK COUNTIES UNTIL 230
AM CDT...

AT 209 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM ANDALE TO 6 MILES SOUTHWEST OF GODDARD TO 7 MILES
WEST OF CONWAY SPRINGS...AND MOVING EAST AT 30 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...TREE BRANCHES UP TO THREE INCHES IN DIAMETER BROKEN.
         POSSIBLE MINOR DAMAGE TO SHINGLE ROOFS AND METAL
         OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
VIOLA...COLWICH...MAIZE...WEST WICHITA...CLEARWATER...WICHITA MID
CONTINENT AIRPORT...VALLEY CENTER AND BENTLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3765 9782 3790 9779 3790 9733 3755 9738
      3748 9744 3747 9795
TIME...MOT...LOC 0712Z 281DEG 26KT 3783 9756 3758 9759
          3736 9773

HAIL...<.75IN
WIND...70 MPH

$$

LAUGEMAN
082 
WWUS53 KICT 040733
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
233 AM CDT FRI MAY 4 2012

KSC095-155-173-040743-
/O.EXP.KICT.SV.W.0080.000000T0000Z-120504T0730Z/
SEDGWICK KS-RENO KS-KINGMAN KS-
233 AM CDT FRI MAY 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL KINGMAN...
SOUTHEASTERN RENO AND WESTERN SEDGWICK COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT.

LAT...LON 3765 9782 3790 9779 3790 9733 3755 9738
      3748 9744 3747 9795
TIME...MOT...LOC 0712Z 281DEG 26KT 3783 9756 3758 9759
          3736 9773

$$

LAUGEMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 11:39 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, May 3, 11:39 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1139 PM CDT THU MAY 3 2012

.UPDATE...

OVERNIGHT:
AN ISOLD +TSRA HAS RAPIDLY DEVELOPED OVER BARBER COUNTY. WITH CELL MOVG
NE25KTS HAVE UPDATED SC KS ALONG & W OF I-135 TO ASSIGN 30-40% POPS.

&&

.SHORT TERM...

.PREV DISCUSSION... /ISSUED 1022 PM CDT THU MAY 3 2012/

AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

AVIATION CONCERNS STILL REMAIN SOME MVFR CONDITIONS FOR EARLY FRI
MORNING.

NOT MUCH HAS CHANGED SINCE THE LAST TAF ISSUANCE. STILL EXPECTING
VISIBILITIES TO LOWER TO BETWEEN 3-6SM AFTER 09Z. IN ADDITION SOME
MVFR CIGS MAY ALSO CREEP INTO CENTRAL KS. THE MOST LIKELY AREAS FOR
THESE MVFR CONDITIONS WILL BE OVER CENTRAL KS WHERE SOME WEAK
SURFACE CONVERGENCE SHOULD ALLOW FOR SOME MOISTURE POOLING AND
REDUCED MIXING. CONFIDENCE REMAINS HIGH THAT STORMS WILL STAY
NORTHEAST OF OUR TAF SITES.

LAWSON

PREV DISCUSSION... /ISSUED 916 PM CDT THU MAY 3 2012/

UPDATE...

UPDATED TO MAKE SOME TWEAKS TO PRECIP CHANCES.

MAIN REASON FOR THE UPDATE IS TO CONTINUE TO DECREASE STORM CHANCES
OVERNIGHT...ESPECIALLY THE WESTWARD EXTENT. IT APPEARS THAT WARM MID
LEVELS WILL CAUSE STORMS TO REALLY STRUGGLE TO WORK BACK TO THE
SOUTHWEST WITH THE BETTER CHANCES REMAINING OVER FAR NORTHEAST KS.
AM RELUCTANT TO PULL POPS ALL TOGETHER GIVEN SOME GOOD ISENTROPIC
LIFT AND MOISTURE TRANSPORT ALONG THE 310K SURFACE. ALSO MADE SOME
MINOR TWEAKS TO CLOUDS...HOURLY TEMPS AND DEW POINTS.

LAWSON

PREV DISCUSSION... /ISSUED 652 PM CDT THU MAY 3 2012/

AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

JUST LIKE LAST NIGHT...MAIN AVIATION CONCERN WILL BE SOME MVFR
CONDITIONS LATE TONIGHT.

AN EXTREMELY MOIST AIRMASS REMAINS IN PLACE ACROSS THE ENTIRE
FORECAST AREA. THE SURFACE FRONT IS SITUATED FROM CENTRAL NEBRASKA
INTO WEST-CENTRAL KS. WARM MID LEVEL AIR SHOULD LIMIT STORM CHANCES
OVERNIGHT WITH THE BETTER CHANCES OVER NORTHEAST KS. WITH LOWER
BOUNDARY LAYER FLOW COMPARED TO LAST NIGHT...WOULD EXPECT MORE SITES
TO FALL TO BETWEEN 3-6SM LATE TONIGHT WITH HIGH CONFIDENCE THAT
VISIBILITIES WILL REMAIN ABOVE IFR LEVELS.

LAWSON

PREV DISCUSSION... /ISSUED 243 PM CDT THU MAY 3 2012/

DISCUSSION...
FORECAST CHALLENGES...CONVECTIVE CHANCES/TRENDS THIS EVENING
AND TONIGHT...THEN AGAIN LATE IN THE WEEKEND/EARLY NEXT WEEK.

THIS EVENING-TONIGHT
SHORT TERM MESO ANALYSIS AND FORECASTS SHOW AN EXTREMELY UNSTABLE
AIRMASS ACROSS PORTIONS OF CENTRAL AND SOUTHEAST KANSAS AT PEAK
HEATING. A REMNANT MESO/OUTFLOW BOUNDARY SITUATED ACROSS THIS AREA
AND TRAILING WEST-NORTHWEST TO THE SAGGING SYNOPTIC FRONT/SURFACE
TROF WILL PROVIDE THE FOCI AND LOCAL CONVERGENCE FOR POTENTIAL
CONVECTIVE INITIATION BY EARLY EVENING. ANY POTENTIAL UPDRAFTS
WILL STILL HAVE TO OVERCOME AT LEAST SOME WEAK CAPPING...THOUGH AT
LEAST ISOLATED DEEP CONVECTION SEEMS PLAUSIBLE THROUGH THE
EVENING...ESPECIALLY NORTH AND EAST OF THE WICHITA METRO. THE
STRONG INSTABILITY WILL EASILY OFFSET THE MODEST SHEAR FOR SEVERE
STORMS SHOULD CONVECTION DEVELOP. STORM SCALE/BOUNDARY INTERACTION
AND THE NOCTURNAL LOW LEVEL JET MAY ALLOW CONVECTION TO FESTER
INTO A PORTION OF TONIGHT THOUGH A WARMER/VEERING ELEVATED LOW
LEVEL FLOW WILL TEND TO CAP/LESSEN CHANCES OR PUSH THEM INTO
PORTIONS OF EAST-CENTRAL AND SOUTHEAST KANSAS TOWARD DAWN FRIDAY.
LITTLE CHANGE TO THE GOING GRIDS NEEDED IN THIS REGARD.

FRIDAY-SATURDAY
WHILE IT IS POSSIBLE SOME CONVECTION COULD LINGER ACROSS SOUTHEAST
KANSAS INTO FRIDAY MORNING WHICH COULD ALSO LAY OUT ANOTHER
MESO/OUTFLOW BOUNDARY...WILL KEEP THE FORECAST DRY FOR NOW ON
FRIDAY...AS THE MORE LIKELY SCENARIO IS FOR THE SYNOPTIC
FRONT/BOUNDARY TO SHIFT NORTH OF THE AREA WITH LACK OF FOCUS AND
WARMER TEMPS ALOFT LIMITING OR SQUELCHING CHANCES FOR THE MOST
PART. WILL CONTINUE TO MAINTAIN A PERSISTENCE TYPE FORECAST INTO
SATURDAY...WITH THE WARM AND MOIST SOUTHERLY LOW LEVEL FLOW ACROSS
THE AREA WHICH COULD RIVAL SOME RECORD MAXS.

SUNDAY-MONDAY
A SIGNIFICANT SHORTWAVE UPPER TROF LOOKS TO EJECT NORTHEAST WITHIN
THE DEVELOPING WESTERN CONUS LONGWAVE ON SUNDAY. THIS WILL PUSH A
MODERATE STRONG COLD FRONT EAST ACROSS KANSAS. THE TREND HAS BEEN
FOR A SLIGHTLY FASTER MOVEMENT...THOUGH EXPECT ONE MORE RELATIVELY
WARM DAY. WILL CONTINUE TO SHOW INCREASING PRECIP/CONVECTIVE
CHANCES ALONG AND JUST BEHIND THE FRONTAL PASSAGE INTO SUNDAY
NIGHT AND MONDAY...MAINLY ALLOWING SOME WIGGLE ROOM IN CASE THE
FRONT SLOWS DOWN FROM RECENT TRENDS.

TUESDAY-THURSDAY
THE ECMWF HAS COME MORE IN LINE WITH THE GFS IN SHOWING A RATHER
SIGNIFICANT UPPER TROF DROPPING SOUTHEAST ACROSS THE UPPER
MIDWEST/GREAT LAKES INTO THE MIDDLE OF NEXT WEEK WHILE A CLOSED
LOW BECOMES CUT-OFF ACROSS THE SOUTHWEST AND DRIFTS INTO THE BAJA
REGION OF NORTHWEST MEXICO. THIS SUPPORTS NOT ONLY A COOLER BUT
DRIER REGIME...SO WILL OPT TO LOWER OR REMOVE POPS.

DARMOFAL

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
MVFR CIGS HAVE OVERSPREAD MUCH OF THE AREA AND SHOULD CONTINUE TO
RISE INTO THE 3-5K FT LEVEL THROUGH THE AFTERNOON HOURS. AN ISOLATED
THUNDERSTORM OR TWO MAY DEVELOP ACROSS THE FLINT HILLS AREA OR ALONG
A DIFFUSE SFC TROUGH AXIS ACROSS PORTIONS OF CENTRAL KANSAS THROUGH
THE LATE AFTERNOON OR EARLY EVENING HOURS BUT PROBABILITIES REMAIN
TOO LOW TO MENTION IN AREA TAFS. LATE NIGHT THUNDERSTORMS DEVELOPING
NEAR THE MISSOURI AND KANSAS STATE LINE MAY IMPACT KCNU AFTER
09Z...BUT ONCE AGAIN BETTER CHANCES APPEAR TO REMAIN EAST OF THE
AREA. THERE IS ALSO SOME CONCERN FOR LOW CIGS RETURNING TO AREAS
ALONG AND EAST OF THE KANSAS TURNPIKE AFTER 09Z WHICH HAS BEEN
RATHER PERSISTENT THE PAST COUPLE OF DAYS AND TRENDED TAFS TOWARD
THIS SCENARIO.

MWM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    68  90  68  91 /  20  10  10  10
HUTCHINSON      66  92  66  93 /  30  10  10  10
NEWTON          67  91  68  92 /  20  10  10  10
ELDORADO        69  90  68  91 /  20  10  10  10
WINFIELD-KWLD   69  89  69  90 /  20  10   0   0
RUSSELL         63  93  63  94 /  20  10  10  10
GREAT BEND      63  94  62  95 /  20  10  10  10
SALINA          66  92  67  93 /  20  10  10  10
MCPHERSON       66  92  67  93 /  20  10  10  10
COFFEYVILLE     70  88  69  89 /  10  10  10  10
CHANUTE         69  88  69  89 /  20  10  10  10
IOLA            69  89  69  90 /  20  10  10  10
PARSONS-KPPF    70  88  69  89 /  10  10  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 3, 9:30 PM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
930 PM CDT THU MAY 3 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-042030-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
930 PM CDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVERNIGHT...MAINLY ACROSS
THE FLINT HILLS AND SOUTHEAST KANSAS. IF STORMS ARE ABLE TO DEVELOP
TONIGHT...A FEW STRONG STORMS WOULD BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CHANCES FOR THUNDERSTORMS WILL GRADUALLY INCREASE FROM SATURDAY
NIGHT THROUGH SUNDAY NIGHT. WHILE WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...A FEW STRONG TO MARGINALLY SEVERE STORMS WILL BE
POSSIBLE...MAINLY SUNDAY AFTERNOON AND EVENING.

CHANCES FOR THUNDERSTORMS WILL LINGER ACROSS SOUTHEAST KANSAS AND
THE OKLAHOMA BORDER COUNTIES OF SOUTH CENTRAL KANSAS ON MONDAY.
HOWEVER THE RISK FOR SEVERE WEATHER LOOKS RELATIVELY LOW.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS EVENING OR
TONIGHT...DUE TO THE ISOLATED AND RELATIVELY BRIEF NATURE OF ANY
SEVERE WEATHER.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

DARMOFAL/LAWSON

In the hours before

Special weather statement, May 4, 12:48 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1248 AM CDT FRI MAY 4 2012

KSZ067-082-040615-
KINGMAN-RENO-
1248 AM CDT FRI MAY 4 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KINGMAN AND RENO COUNTIES...

AT 1243 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR CUNNINGHAM...OR 15 MILES EAST OF
PRATT...AND MOVING NORTHEAST AT 20 MPH.

NICKEL-SIZED HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

PEOPLE IN NORTHWESTERN KINGMAN AND SOUTHWESTERN RENO COUNTIES...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED
IF THE STORM MAINTAINS INTENSITY AND MOVES INTO THE AREA. BE READY TO
SEEK SHELTER IF SEVERE WEATHER THREATENS.

&&

LAT...LON 3790 9824 3772 9807 3751 9846 3753 9847
      3774 9847
TIME...MOT...LOC 0548Z 233DEG 20KT 3764 9843

SCHMINKE
Local storm report, May 4, 1:11 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
111 AM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     HAIL             2 E ARLINGTON           37.90N 98.14W
05/04/2012  E0.88 INCH       RENO               KS   LAW ENFORCEMENT

&&

BDK
Local storm report, May 4, 1:12 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
112 AM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     HAIL             2 E ARLINGTON           37.90N 98.14W
05/04/2012  E0.88 INCH       RENO               KS   LAW ENFORCEMENT

            HAIL FELL ALONG HIGHWAY K61.

&&

BDK
Local storm report, May 4, 1:32 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
132 AM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 AM     TSTM WND GST     KINGMAN AIRPORT         37.67N 98.12W
05/04/2012  E67.00 MPH       KINGMAN            KS   AWOS

&&

BDK
Local storm report, May 4, 1:40 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
140 AM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0139 AM     TSTM WND GST     PRETTY PRAIRIE          37.78N 98.02W
05/04/2012  E55.00 MPH       RENO               KS   LAW ENFORCEMENT

            50 TO 55 MPH WINDS.

&&

BDK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 12:48 AM CDTSpecial Weather StatementICTKingman27 min
May 4, 12:57 AM CDTSevere Thunderstorm WarningICTKingman, Reno48 min
May 4, 1:30 AM CDTSevere Thunderstorm WarningICTKingman, Reno27 min
May 4, 2:16 AM CDTSpecial Weather StatementICTSumner29 min
May 4, 2:34 AM CDTSpecial Weather StatementICTButler26 min
May 4, 3:08 AM CDTSevere Thunderstorm WarningICTButler, Greenwood52 min
May 4, 3:25 AM CDTSpecial Weather StatementICTChase35 min
May 4, 4:02 AM CDTSpecial Weather StatementICTWoodson28 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.